What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 15, 11:25 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 15, 11:25 AM CST, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1225 PM CDT Thu Aug 15 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
18Z issuance...With a drier airmass moving south over the region
through the forecast, any convection this afternoon is expected
to be limited to areas south of Highway 84 and scattered in
coverage at most. General VFR conditions expected through the
forecast, with MVFR conditions in any convection that forms. North
winds 5 to 10 knots expected this afternoon, becoming light
overnight. A northeasterly wind of 5 to 10 knots is expected to
develop Friday morning.
/16
&&
.PREV DISCUSSION... /issued 1155 AM CDT Thu Aug 15 2019/
DISCUSSION...See updated information for land areas below.
UPDATE...A drier airmass continues to move south over the
Southeast, with dewpoints in the upper 60s being reported just
north of the northern border of the forecast area, and 1.28" of
precip h20 reported on the KBMX morning sounding. Radars over the
region show a lack of echoes in the late morning hours with early
morning convection having died out. Surface observations over
areas south of the Highway 84 corridor still show decent moisture
levels, with surface dewpoints in the mid to upper 70s, for
afternoon convection to be possible. With this area advertised for
a chance of rain this afternoon in the current forecast, have
left the current forecast as is with this respect. Also, the
latest reported temperatures in the upper 80s to around 90 are in
agreement with the current forecast, so no changes needed there.
No updates planned for the current forecast at this time.
/16
PREV DISCUSSION... /issued 639 AM CDT Thu Aug 15 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
12Z issuance...Very localized MVFR to IFR visibility reductions
and ceilings have developed over portions of the western FL
panhandle and south central AL early this morning. These
conditions should improve to VFR over the next couple of hours.
Scattered SHRA/TSRA will develop mainly over southern portions of
our aviation area this afternoon along a weak frontal boundary.
Confidence was too low to include prevailing TSRA or TEMPO groups,
but we did mention VCTS in the KMOB/KBFM/KPNS TAFs after 19Z. /21
PREV DISCUSSION... /issued 439 AM CDT Thu Aug 15 2019/
NEAR TERM /Now Through Thursday night/...A weak surface front
located across interior portions of southeast MS and southwest and
south central AL early this morning will slowly advance southward
and will become oriented near coastal portions of southwest AL and
the western FL panhandle today. The associated axis of deeper
moisture will subsequently shift farther to the south along with the
boundary today and the highest precipitable water values over 2"
become focused near the coast this morning before shifting offshore
later this afternoon. The best chances of convection today will be
aligned over the southern half of the area within the zone of deeper
moisture along the boundary/trough axis. We will carry 40-50% POPs
mainly south of a Mobile to Florala line, with lower coverage
farther north and west. A much drier airmass advecting into our far
northwest zones behind the boundary will preclude much in the way of
convective development over southeast MS and southwest AL today, so
will keep POPs at 20% or less over these zones.
Low level thermal ridging along the associated surface trough axis
will allow temperatures to warm into the lower to mid 90s over much
of the forecast area today. Surface dewpoints will likely remain in
the mid to upper 70s over central and southern portions of the area
through peak heating today, and maximum heat index values of 102-107
degrees with localized values up to around 110 degrees are forecast
roughly southeast of a Wiggins, MS to Luverne, AL line. A few spots
in this part of the area could briefly reach Heat Advisory criteria
today, but the overall heat index forecast remains just below these
levels and will hold off on advisory issuance with this forecast.
Surface dewpoints may mix out into the mid to upper 60s over our far
northwest zones this afternoon, allowing for lower heat indices
below 100 over this portion of the area.
Isolated convection may linger near the coast this evening but
probably becomes focused offshore for the most part late tonight.
Overnight lows may average a couple of degrees cooler over interior
areas with readings around 70 to the lower 70s, while lows along the
coast continue to range in the mid to upper 70s. /21
SHORT TERM /Friday Through Saturday night/...The frontal boundary
will remain offshore on Friday, keeping the highest rain chances
offshore with isolated to scattered showers and thunderstorms near
the coast. The boundary returns northward on Saturday, bringing
moisture back northward and returning scattered pops to the entire
area. High temperatures will be in the low to mid 90s, but with
lower dew points and humidity levels, we will be looking at more
"reasonable" heat index values of around 100 to 104 degrees. /13
LONG TERM /Sunday Through Wednesday/...High rain chances
expected on Sunday as high moisture levels combine with an upper
shortwave to generate numerous showers and thunderstorms. The area
will remain under an upper weakness between two upper ridges
through the middle of next week. Scattered to locally numerous
showers and thunderstorms can be expected each day. The coverage
will be most numerous during the afternoon and early evening
hours. Temperatures remain near normal through the period with
highs in the upper 80s and lower 90s and lows in the lower 70s
inland to mid 70s coastal. /13
MARINE...A surface ridge of high pressure will continue to extend
across the central and southern Gulf of Mexico, bringing southwest
to west flow to unprotected waters. A light offshore flow will
prevail at night and early in the morning over protected and near
coastal waters through Friday morning as a weak front stalls near
the coast. This boundary will lift northward and weaken by late
Friday, with southwesterly flow returning to all waters this
weekend. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 15, 4:48 AM CST, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
548 AM CDT Thu Aug 15 2019
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161100-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
548 AM CDT Thu Aug 15 2019
This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.
.DAY ONE...Today and Tonight
Heat index values will remain elevated between 105 and 108
degrees, and perhaps very briefly around 110 degrees in a few
places across far southeast Mississippi and portions of southwest
and south central Alabama and the western Florida panhandle.
Scattered showers and thunderstorms will mainly develop along and
southeast of a Wiggins, Mississippi to Luverne, Alabama line
today. A few of the stronger storms that develop will be capable
of producing frequent cloud to ground lightning strikes, brief
strong and gusty winds, and very heavy downpours.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A moderate risk of rip currents is expected to return to the
Alabama and northwest Florida panhandle beaches this weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
GMZ630>636-650-655-670-675-161100-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
548 AM CDT Thu Aug 15 2019
This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.
.DAY ONE...Today and Tonight
Scattered to numerous showers and thunderstorms will continue to
develop over the marine area today and tonight. Brief strong and
gusty winds, frequent lightning strikes, and visibility reducing
heavy rains will accompany the stronger storms that develop.
Waterspouts will also be possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Winds and seas will be locally higher in and near scattered to
numerous showers and thunderstorms through the forecast period.
Frequent lightning and locally heavy rain will also be possible in
and near the stronger storms. The development of waterspouts will
also remain possible.
In the hours before
Special weather statement, Aug 15, 12:59 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Mobile AL
159 PM CDT Thu Aug 15 2019
FLZ205-206-151945-
Okaloosa Inland FL-Okaloosa Coastal FL-
159 PM CDT Thu Aug 15 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN OKALOOSA COUNTY UNTIL 245 PM CDT...
At 157 PM CDT, the strong thunderstorm was located 4 miles northwest
of Wright. These storms are moving slowly southeast at 5 mph.
Wind gusts of 35 to 40 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Eglin AFB, Valparaiso, Ocean City,
Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Due to their slow movement torrential rainfall is also occurring
with these storms, and may lead to localized flooding. Do not
drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3045 8680 3046 8680 3063 8675 3057 8644
3052 8650 3052 8649 3043 8658 3043 8659
3045 8659 3046 8660 3043 8660 3042 8659
3040 8661
TIME...MOT...LOC 1857Z 292DEG 2KT 3051 8668Special weather statement, Aug 15, 1:06 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
206 PM CDT Thu Aug 15 2019
FLZ203-204-151945-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
206 PM CDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
SANTA ROSA COUNTY UNTIL 245 PM CDT...
At 205 PM CDT, the strong thunderstorm was located over Roeville, or
near Milton. This storm was nearly stationary.
Wind gusts of 35 to 40 mph will be possible with this storm.
Locations impacted include...
Milton, Bagdad, Point Baker and Roeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 8712 3077 8692 3060 8685 3055 8699
3056 8700 3058 8698 3058 8699 3060 8702
3059 8703 3057 8700 3055 8701 3053 8706
TIME...MOT...LOC 1905Z 326DEG 3KT 3067 8699Special weather statement, Aug 15, 1:39 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
239 PM CDT Thu Aug 15 2019
ALZ264-152030-
Baldwin Central AL-
239 PM CDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 330 PM CDT...
At 239 PM CDT, the strong thunderstorm was located 4 miles northeast
of Loxley, moving south at 20 mph.
Wind gusts of 35 to 45 mph will be possible with this storm.
Locations impacted include...
Fairhope, Robertsdale, Loxley, Stapleton and Silverhill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8784 3077 8764 3051 8757 3050 8791
TIME...MOT...LOC 1939Z 358DEG 18KT 3068 8772
Special weather statement, Aug 15, 1:52 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
252 PM CDT Thu Aug 15 2019
FLZ203>206-152030-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
252 PM CDT Thu Aug 15 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES
UNTIL 330 PM CDT...
At 251 PM CDT, the strong thunderstorms were located along a line
extending from near Bagdad to 4 miles northwest of Wright to near
Eglin Air Force Base, and moving southeast at 20 mph.
Wind gusts of 35 to 45 mph will be possible with these storms.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Pace,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Navarre,
Shalimar, Cinco Bayou and Pea Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3037 8692 3041 8666 3041 8672 3038 8702
3040 8703 3045 8694 3044 8688 3051 8705
3046 8707 3063 8718 3059 8702 3060 8702
3055 8672 3061 8639 3045 8639 3044 8642
3038 8640 3040 8667 3039 8676
TIME...MOT...LOC 1951Z 322DEG 16KT 3057 8706 3051 8668 3057 8630